Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 201, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jul 9, 2017, 5:02 PM CDT for Coleman County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2017, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 9, 2017, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 78 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
776 WUUS54 KSJT 092202 SVRSJT TXC083-092245- /O.NEW.KSJT.SV.W.0201.170709T2202Z-170709T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 502 PM CDT SUN JUL 9 2017 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Coleman County in west central Texas... * Until 545 PM CDT * At 502 PM CDT, a severe thunderstorm was located near Silver Valley, or near Coleman, moving southeast at 20 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near, Coleman around 515 PM CDT. Santa Anna around 540 PM CDT. Other locations impacted by this severe thunderstorm include Fisk, Echo, Lake Coleman and Hords Creek Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. If on or near Lake Coleman, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3205 9969 3205 9925 3157 9922 3164 9969 TIME...MOT...LOC 2202Z 320DEG 19KT 3192 9946 HAIL...0.88IN WIND...60MPH $$ 08
1 follow-up statement
766 WWUS54 KSJT 092220 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 520 PM CDT SUN JUL 9 2017 TXC083-092245- /O.CON.KSJT.SV.W.0201.000000T0000Z-170709T2245Z/ Coleman TX- 520 PM CDT SUN JUL 9 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR COLEMAN COUNTY... At 519 PM CDT, a severe thunderstorm was located 7 miles east of Coleman, moving south at 25 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Santa Anna around 540 PM CDT. Other locations impacted by this severe thunderstorm include Fisk, Echo, Lake Coleman and Hords Creek Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. If on or near Lake Coleman, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3205 9969 3205 9925 3157 9922 3164 9969 TIME...MOT...LOC 2219Z 000DEG 21KT 3185 9930 HAIL...0.88IN WIND...60MPH $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:23 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jul 9, 3:23 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 323 PM CDT Sun Jul 9 2017 .SHORT TERM... (Tonight and Tomorrow) Scattered showers and thunderstorms across the Big Country and Heartland this afternoon will gradually dissipate this evening with the loss of daytime heating. An upper level ridge will remain centered over the Four Corners Region on Monday. Increasing subsidence aloft combined with decreasing precipitable water values will result in a dry forecast on Monday. Look for lows tonight near seasonal normals in the lower 70s. Highs on Monday will be a degree or two warmer in the afternoon...mid 90s area wide with a few upper 90s possible in the Big Country. .LONG TERM... (Monday Night through next Sunday) The subtropical ridge weakens to some extent over the southwestern states early this week and expands east across much of the southern CONUS, merging with the Bermuda High over the southeastern states. Our area will be on the southern periphery of this system through midweek, with seasonably hot and dry conditions Tuesday through Thursday. Southeast flow aloft develops over our area Wednesday and continues through Thursday. Models continue to show a weak disturbance moving northwest up the Rio Grande Valley on Thursday, and moving across the Big Bend area Thursday night before proceeding to the west. With limited moisture increase and weak lift, decided for now to leave mentionable PoPs out of our southwestern counties Thursday into Thursday night. Late in the week, the upper level high is progged to build back to the west and expand over the Great Basin, Intermountain West and Rockies with our area on its southeastern periphery. Little change in our temperatures is expected. Will need to monitor the potential for an embedded disturbance to enter our area next Sunday in northeast flow aloft. With uncertainty on existence and placement of these types of features this far out, and on cap strength and how much moisture will be available, keeping PoPs below 15 percent. .PRELIMINARY POINT TEMPS/POPS... Abilene 72 97 74 97 / 20 5 0 5 San Angelo 70 96 72 98 / 5 5 0 5 Junction 70 95 71 96 / 20 5 5 5 Brownwood 72 95 73 96 / 20 5 5 5 Sweetwater 72 97 73 96 / 20 0 0 5 Ozona 70 94 72 95 / 5 0 0 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42/19
Hazardous weather outlook, Jul 9, 2:14 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 214 PM CDT Sun Jul 9 2017 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-101915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 214 PM CDT Sun Jul 9 2017 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated showers and thunderstorms will continue to develop across much of West Central Texas through sunset this evening. Dangerous lightning and gusty winds will be the main threats, although some small hail will be possible from some of the stronger storms as well. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 9, 2:05 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
205 PM CDT SUN JUL 9 2017
TXZ098-099-091930-
Haskell TX-Throckmorton TX-
205 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND
NORTHWESTERN THROCKMORTON COUNTIES UNTIL 230 PM CDT...
At 204 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Millers Creek Reservoir, or 12 miles southeast of
Munday, moving southeast at 10 mph.
Small hail and gusty winds in excess of 45 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Haskell and northwestern Throckmorton Counties.
LAT...LON 3328 9926 3319 9957 3339 9962 3340 9948
3340 9941
TIME...MOT...LOC 1904Z 331DEG 7KT 3331 9948Special weather statement, Jul 9, 4:00 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service San Angelo TX 400 PM CDT SUN JUL 9 2017 TXZ113-127-092145- Jones TX-Taylor TX- 400 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JONES AND NORTHERN TAYLOR COUNTIES UNTIL 445 PM CDT... At 358 PM CDT, Doppler radar was tracking strong thunderstorm winds along a line extending from near Noodle to near Hamby. Movement was south at 20 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Trent and Potosi around 425 PM CDT. Merkel around 430 PM CDT. View around 445 PM CDT. Other locations impacted by these storms include Impact, Camp Butman, Stith and Kirby Lake. This includes Interstate 20 between Mile Markers 261 and 293. LAT...LON 3252 9962 3221 9963 3231 10015 3261 10015 TIME...MOT...LOC 2058Z 005DEG 18KT 3261 9998 3251 9966 Woodward
Special weather statement, Jul 9, 4:33 PM CDT, 29 minutes before
Special Weather Statement National Weather Service San Angelo TX 433 PM CDT SUN JUL 9 2017 TXZ054-065-066-092200- Runnels TX-Nolan TX-Coke TX- 433 PM CDT SUN JUL 9 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COKE...SOUTHERN NOLAN AND NORTHWESTERN RUNNELS COUNTIES UNTIL 500 PM CDT... At 432 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of Maryneal to 7 miles east of Nolan. Movement was southeast at 40 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Hylton around 440 PM CDT. Sanco around 500 PM CDT. Other locations impacted by these storms include Oak Creek Reservoir, The Intersection Of US-277 And Highway 70 and US- 277 Near The Runnels-Nolan-Taylor County Intersection. LAT...LON 3231 10015 3196 10015 3197 10066 3228 10066 TIME...MOT...LOC 2132Z 335DEG 33KT 3224 10055 3224 10012 Woodward
Special weather statement, Jul 9, 4:41 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
441 PM CDT SUN JUL 9 2017
TXZ139-140-092230-
Coleman TX-Brown TX-
441 PM CDT SUN JUL 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR BROWN AND NORTHEASTERN COLEMAN
COUNTIES UNTIL 530 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Brownwood Near Byrds Store, or 12 miles northwest of Early,
moving south at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Lake Brownwood around 445 PM CDT.
Early around 455 PM CDT.
Brownwood around 500 PM CDT.
Other locations impacted by this storm include Owens, Echo, Fisk,
Thrifty, Lake Coleman, US-283 Near The Coleman-
Callahan County Line, US-67 Near The Coleman-
Brown County Line and Mozelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake Brownwood or Lake Coleman, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3169 9876 3161 9878 3159 9881 3160 9954
3208 9954 3208 9893 3206 9891 3170 9867
TIME...MOT...LOC 2140Z 340DEG 37KT 3189 9905
08The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:05 PM CDT | Special Weather Statement | SJT | Throckmorton | 25 min |
| Jul 9, 3:22 PM CDT | Areal Flood Advisory | SJT | Shackelford | 113 min |
| Jul 9, 4:00 PM CDT | Special Weather Statement | SJT | Taylor | 45 min |
| Jul 9, 4:33 PM CDT | Special Weather Statement | SJT | Nolan | 27 min |
| Jul 9, 4:41 PM CDT | Special Weather Statement | SJT | Brown, Coleman | 49 min |
| Jul 9, 5:35 PM CDT | Special Weather Statement | SJT | Runnels | 40 min |
| Jul 9, 5:37 PM CDT | Special Weather Statement | SJT | Brown | 38 min |
| Jul 9, 5:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 66 min |
| Jul 9, 6:45 PM CDT | Special Weather Statement | SJT | Concho, Tom Green | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.